Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had Angioplasty, PTCA and stenting to LAD and LCX for ailments. Has acute coronary syndrome, Ischema. Suggest?

Answered by
Dr.
Dr. Sukhvinder Singh

Cardiologist

Practicing since :1998

Answered : 1306 Questions

default
Posted on Sun, 29 Sep 2013 in Hypertension and Heart Disease
Question: Hi
My dad has had very recently Angioplasty, PTCA and stenting to LAD and LCX done on him for the ailments,he has Acute coronary syndrome, left ventricle failture, Ischemia induced LVF, severe LV dysfunction =28-30%,coronary artery disease , double vessel disease (LAD&LCX) and S/ Post CAG. His ejection fraction is very low. Could kindly tell me how could it be improved? With the proper medication and follow up will his condition improve?
Regards, XXXXXXX
doctor
Answered by Dr. Sukhvinder Singh 38 minutes later
Brief Answer:
Please see details below.

Detailed Answer:
Dear Sir/ Madam
1. The first step to improve ejection fraction has already been taken i.e. the angioplasty has been done. Once the blood supply to ischemic (deficient in blood supply) myocardium improves, its function will also improve (the part which was not already dead, also called the hibernating myocardium), hence the ejection fraction will improve. Fraction of myocardial pumping (ejection fraction) which is lost because of death of muscle, never recovers.
2. Carvedilol is the foremost drug which will improve ejection fraction, although it will take longer time. It starts showing improvement at about 3 months and will continue to do so till 3 years.
3. Ramipril will improve ejection fraction by reducing the workload against which heart has to pump.
4. Beside, he should take all his drugs religiously. He must not smoke. He should remain free from psycho-social stress. He must undertake physical exercise as prescribed by his cardiologist. Encourage him to meditate. He must rest after all his meals. He should take salt in limited quantity as per the advice of cardiologist. Avoid table salt/ pickles/ chutneys/ papads/ soups. All these will help in avoiding a future acute coronary syndrome and will avoid any excess load on his heart.
5. Do not stop clopidogrel and ecosprin even for a day without consulting your cardiologist.
Hope this provides some help. Feel free to discuss further.
Sincerely
Sukhvinder XXXXXXX


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 32 minutes later
Thank you for answering. Another thing I would like to know is if the stents which have been inserted are reliable? Would there be any complication related to stents sometime in future? Drug eluting stents have been used.. What kind of excercises he can do?
Regards
Furthermore the most thing.. Would there be any risk to life in future.. Ofcorse all precautions will be taken?
doctor
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
yes , risk to life is there but......

Detailed Answer:
Respected Sir/ Madam
1. There are two main complications associated with stents.
A. Stent thrombosis- The incidence of this complication is very low (~5 episodes in 1000 stents in 1 year) and are best prevented by clopidogrel and ecosprin therapy for at least 1 year.
B. In-stent restenosis- This occurs at about 6-9 months of stent insertion and has incidence of <5%. Some drug eluting stents have remarkably low incidence of restenosis.
If these two complications do not occur in first couple of years, then normally no complication is expected at site of stent insertion. However fresh diseases may appear at other sites.
2. The exercise prescription will be best given by his treating cardiologist. We normally start with a round within the premises of house and then gradually build-up.
3. Yes, low ejection fraction is definitely associated with risk to life. However, in a single patient no prediction can be made. We can only provide best guidelines based treatment.
Hope this provide some insight into the issue.
Feel free to write for further clarifications.
Sincerely
Sukhvinder XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 12 hours later
Hi
My dad has missed one dose of carvedilol 3.125mg last night. Is there something to worry about? Or should we give him the missing dose this afternoon?or just leave and carry on with regular doses
Thank you
doctor
Answered by Dr. Sukhvinder Singh 2 minutes later
Brief Answer:
Do not panic.

Detailed Answer:
Dear Ma'm/ Sir
Carvedilol can be given minimum after 12 hours only. So maintain at least 12 hour difference between 2 doses. Nothing alarming.
Sincerely
Sukhvinder Singh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sukhvinder Singh 7 hours later
Hi doctor

I heard that a person with EF of below 30% may need ICD. My dad's EF is 28-30%. What do you think if he needs ICD implanted sometime in future or he could do good with the stent placement..and could have his EF increased over the time?
Regards
XXXXXXX
doctor
Answered by Dr. Sukhvinder Singh 48 minutes later
Brief Answer:
See details below.

Detailed Answer:
Dear Sir/ Ma'm
Yes, An ICD is now a days being advised to patients of coronary artery disease for primary prevention (before any episode of XXXXXXX rhythm disorder of heart). However this requires certain conditions to be met. They include at least 40 days period should have elapsed after heart attack, EF should be less than 35% , Functional status should be class II or III and life expectancy should be more than 1 year.Currently it is not being implanted at time of revascularization procedure (stenting or CABG). Your cardiologist will assess the effect of stenting on PTCA after sometime and assess the need for ICD if EF continues to be less than 35%.
Hope this clarifies the issue.
Sincerely
Sukhvinder

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Procedures ,  
Medical Topics ,  

Recent questions on  Interventional radiology

doctor1 MD

Hello Sir, My dad from trivandrum was advised by his doctor to consult a cardiovascualar surgeon his analysis ****************** There is a small segment of block on the right side Iliac artery. But the rest of the vessel is well filled. He is symptomatically better. I discussed the options with him. The options are: 1.Attempt angioplasty and stenting (after consultation with radiologist) 2.Continue medical management 3.Surgery ****************** please let me know if i could call you. Thanks Arun

doctor1 MD

My name is Mr. Murlidhar Shandilya from Sagar,Madhya Pradesh and I am 75 years old.I am suffering from high blood pressure since last 2 years and I have been taking NUSAR-A.M. but from last 2-3 months I am finding problem in walking and other activities.When I tested for T.M.T it came out to be positive.The local doctor has prescribed me with a number of medicines and at the same time he has prescribed me to go through angioplasty but I want to get well through medicines and without going through any surgery.So please suggest me the way to get well as soon as possible.

doctor1 MD

had angioplasty with senting aweekback after angina pain. i had undergone bypass surgery 22 years back.out of 4 grafts only swg to lad was patent with 95% blockage.angioplasty was done on swg to lad and lcx. taking aspirin,clopdogrel,atorvastanin,cilostazole,amlodipidine,motolor,ramipril and ismo after the angioplasy. what are the chances of success.what precautions are needed toavoid recurrence of angina.

doctor1 MD

my husband is in ckd his creatnine level is 3.5 he is diabetic and has hypertension. he has gone for angioplasty in 2001 and has thyroid from 1 yr my doc has advised to take cudo forte to reduce the creatnine . his creatnine level increased i a month after my gp gave him lasix 40 1.5 tab a day for 12 days is cudo forte good to take? is there any side effect?

doctor1 MD

I have a severe pain in my left calf which is relieved by moving around. I also have shortness of breath for which I went to emergency room Monday. They released me with no findings. I did not have the pain in my calf at that time. I had been to...

doctor1 MD

My dad is diagnosed with liver cancer advanced stage and getting chemotheraphy from last 1.3 yrs. For every 3 months we are having regular check up of Whole abdomen scan, LFT, CBP. Medicines we are using from starting are: Soranib tab 1 per day...

doctor1 MD

What is Transarterial Chemoembolization (TACE)? How effective it is? Please answer to the email address below: Thanking you XXXX